Alert archive / Mississippi / River Flood Warnings in 2008

River Flood Warning 67, NWS Jackson, MS

December 11, 2008Marion County, Mississippi

NWS Jackson, MS issued this river flood warning at Dec 11, 2008, 10:37 AM CST for Marion County, Mississippi. It took effect at Dec 16, 2008, 12:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 11, 2008, 10:37 AM CST (16:37 UTC)
In effect from
Dec 16, 2008, 12:00 PM CST
Expired
Dec 13, 2008, 7:34 PM CST
In force
Issued by
NWS Jackson, MS
Flood severity
Minor

County Marion County, MS

The river

Written for the forecast point Pearl River near Columbia (CLMM6).

Action stage
16 ft
Minor stage
17 ft
Moderate stage
23 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02489000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Dec 11, 6:27 AM CST, 4 hours 10 minutes earlier.

Area forecast discussion, Dec 11, 6:27 AM CST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE JACKSON MS
627 AM CST THU DEC 11 2008

...RARE EARLY DECEMBER WINTER STORM ON OUR DOORSTEP...

.DISCUSSION...HAVING TO UPDATE THE FORECAST ALREADY. QUITE A BIT OF
CONVECTION IS DEVELOPING WITH TSRA MOVING ACROSS THE NORTHEAST.
THERE HAS EVEN BEEN TSSN AT BTR THIS MORNING. GOES TO SHOW YOU HOW
DYNAMIC THIS SYSTEM IS. I WILL NEED TO ADD T WORDING AND NEED TO ADD
TSSN ACROSS THE SOUTH WHERE THINGS LOOK LIKE THEY ARE ALREADY
BEGINNING TO SET UP. MCB OB ALREADY REPORTING SN AND WE HAVE REPORTS
OUT OF HBG BIG WET SNOWFLAKES AND STARING TO STICK TO CARS AND THE
GRASS. THIS IS EVOLVING VERY QUICK WITH THE EXPECTED HEAVY BAND OF
SNOW LOOKING LIKE IT WILL DEVELOP ACROSS SRN MS AND SERN LA. ZONES
AND GRIDS WILL BE OUT SHORTLY. /CAB/

&&

.PREV DISCUSSION...SHORT TERM...UNLIKE WITH OTHER WEATHER
SITUATIONS...GETTING RIGHT UP TO THE EVENT HAS BROUGHT ABOUT MORE
QUESTIONS THAN ANSWERS. MDLS TRENDED WARMER BUT THEY ALSO APPEAR TO
BE TOO WARM COMPARED TO ACTUAL CONDITIONS. THIS IS LEADING TO A
SOMEWHAT LOWER CONFIDENCE FCST BUT EVEN WITH THAT SAID WE ARE STILL
CONFIDENT THAT A SIGNIFICANT AND RARE EARLY DEC SNOW STORM WILL
OCCUR TODAY. SNOW AND SLEET HAS BEEN OCCURRING ACROSS SERN TX AND
MUCH OF WRN LA ALL MORNING.

NAM...ECMWF...AND GFS ALL TRENDED A LITTLE FURTHER SOUTH WITH THE
UPPER LOW AND TRENDED WARMER BUT I AM NOT SURE HOW MUCH OF THAT TO
BELIEVE. THERE IS A CONCERN THAT THE MDLS ARE OVERESTIMATING THE WAA
ALOFT ASSOCIATED WITH THE DEVELOPING TROWAL AND THEN UNDERESTIMATING
THE COOLING BY MELTING AND DYNAMIC COOLING. THE NAM ALSO LOOKS A
LITTLE SQUIRRELLY WITH ITS AMOUNT OF WARMING AND UPPER LOW. THE
ECMWF ALSO LOOKS A LITTLE SUSPECT WITH ITS TEMPS...H925 TEMPS ARE
RATHER COLD WITH IT SHOWING NEAR -4C OVER THE AREA THIS MORNING BUT
H85 TEMPS BARELY GET TO FREEZING AND THAT ONLY OCCURS ACROSS THE
SOUTH AND THAT SEEMS A LITTLE EXTREME. THE KEY IN ALL OF THIS WILL
BE WHEN THE UPPER LOW STARTS TO TURN NE AND HOW WARM/THICK THAT WARM
LAYER IS. WILL STICK CLOSER TO THE GFS WHICH IS PROBABLY THE BEST
COMPROMISE RIGHT NOW.

WELL IT LOOKS LIKE THE UPPER LOW WILL TRACK ENE ACROSS SRN LA AND
INTO SERN MS THEN INTO CNTRL AL TONIGHT. THE DEFORMATION AXIS WILL
STILL SET UP ACROSS SRN/CNTRL MS AND INTO NERN MS. THE TROWAL WILL
CONTINUE TO FEED INTO NRN MS KEEPING THINGS WARM IN THE LOWER TO MID
LEVELS FOR A LITTLE WHILE BUT BY MIDDAY DYNAMIC COOLING...COOLING BY
MELTING SHOULD START TO WIN OVER THAT AS PRECIP PICKS UP AGAIN.
PRECIP ACROSS THE SW WILL ALREADY HAVE BEGUN TO MIX IN WITH SLEET
AND SNOW IF NOT COMPLETELY CHANGING TO SLEET/SNOW BY SUNRISE. BY MID
MORNING CNTRL AND SRN MS SHOULD BEGIN TO CHANGE OVER WITH EVERYTHING
PROBABLY SNOW JUST BEFORE MIDDAY. SNOW WILL CONTINUE INTO THE
AFTERNOON TAPERING OFF FROM WEST TO EAST WITH ALL SNOW LIKELY OUT OF
AREA BEFORE THIS EVN. THE HEAVIEST SNOW MAY END UP BEING SLIGHTLY
FURTHER SOUTH THAN EXPECTED BUT IT IS STILL TOO DIFFICULT TO
DETERMINE WHERE THE BAND OF MODERATE TO HEAVY SNOW WILL DEVELOP.
ALSO AS THE UPPER LOW REALLY BEGINS TO WRAP UP THIS AFTN MODERATE
TO HEAVY SNOW COULD EASILY DEVELOP ACROSS ERN MS FOR ABOUT 2HRS
LEADING TO SOME DECENT SNOW FALL TOTALS IN THAT AREA AS WELL. SO
THIS BASICALLY LEAVES PRETTY MUCH MOST OF THE AREA SE OF THE NATCHEZ
TRACE PARKWAY IN QUESTION AS TOO HOW MUCH SNOW WILL
ACCUMULATE...1-3 OR 3-5 WITHIN THAT HEAVIER BAND. WITH THIS WE
WILL CUT BACK ON THE WINTER STORM WARNING SLIGHTLY AND DOWNGRADE TO
AN ADV FOR AREAS WEST OF A LINE FROM VALLEY PARK TO GREENWOOD THAT
WERE IN THE WINTER STORM WARNING. EVERYTHING ELSE WILL REMAIN THE
SAME AT THIS TIME.

TONIGHT AND TOMORROW THINGS WILL FINALLY BE QUIET. TEMPS WILL BE
BELOW NORMAL AND WHERE THERE IS SNOW ON THE GROUND LOWS COULD DROP
INTO THE MID 20S BUT I CANT REALLY SHOW THAT YET. OTHERWISE TEMPS
SHOULD RANGE FROM THE UPPER 20S TO LOWER 30S. TOMORROW H925 TEMPS
ARE ONLY EXPECTED TO BE AROUND 2-3C AND THIS WOULD NORMALLY EQUATE
TO LOWER 50S. THE CONCERN WOULD BE SNOW ON THE GROUND WHICH BY THE
END OF THE DAY WILL HAVE ALL MELTED BUT THIS WILL HAVE AN EFFECT ON
HIGHS. AGAIN NOT KNOWING WHERE THE HEAVIEST SNOW WILL OCCUR MAKES
THIS DIFFICULT TO TELL SO I WILL JUST MAKE A GENERAL ADJUSTMENT DOWN
A DEGREE OR TWO FROM THE MAV ACROSS THE SERN HALF OF THE CWA. /CAB/

.LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY

A BIG PATTERN CHANGE WILL TAKE PLACE OVER THE WEEKEND. THE NORTHWEST
FLOW THAT HAS DOMINATED THE WEATHER OVER THE ARKLAMISS WILL SHIFT TO
A SOUTHWEST FLOW PATTERN AS A MAJOR LONGWAVE TROUGH DEVELOPS OVER
THE WRN CONUS AND A RIDGE DEVELOPS OVER THE GULF. COLD CONTINENTAL
POLAR (CP) AIRMASSES INTRUDING UPON THE NRN CONUS WILL OOZE
SOUTHWARD AND ATTEMPT TO UNDERCUT THE SOUTHWEST FLOW ALOFT. THE
GFS/GFES/ECMWF AND UKMET ALL INDICATE THE CP BOUNDARY WILL AT LEAST
REACH THE ARKLAMISS AND STALL IN THE VICINITY. THE ENERGETIC
SOUTHWEST FLOW ALOFT WILL HELP TRIGGER A FEW ROUNDS OF RAINFALL
ALONG THE BOUNDARY SO WE COULD END UP WITH AN ACTIVE WEATHER WEEK IN
TERMS OF RAINFALL...ALTHOUGH IT APPEARS THE RETURN OF GULF MOISTURE
WILL BE LIMITED SOME BY THE PRESENCE OF THE UPPER RIDGE. HAVE
ACCEPTED MEX GUIDANCE TEMPS/POPS...WITH RAIN CHANCES JUST ABOUT
EVERY PERIOD. WHILE NOT DEPICTED EXPLICITLY BY MOS...THERE COULD BE
QUITE A TEMPERATURE RANGE FROM NW TO SE ACROSS THE AREA DEPENDING ON
WHERE THE FRONTAL BOUNDARY SETS UP...PERHAPS UP TO A 30-35 DEG F
RANGE. /EC/

&&

.AVIATION...TOUGH AVIATION CONDITIONS ARE EXPECTED THE NEXT 24 HOURS
WITH MOSTLY LIFR TO IFR CONDITIONS PREVAILING. A STRONG UPPER LOW
WILL BRING A COLD POCKET OF AIR OVER THE REGION TODAY AS LIGHT TO
MODERATE RAIN MOVES ACROSS THE AREA THIS MORNING.  A DEFORMATION
ZONE OF SNOW WILL DEVELOP FROM THE SOUTHWEST TO NORTHEAST LATER THIS
MORNING AND INTO THE EARLY AFTERNOON FROM SOUTHERN AND CENTRAL
MISSISSIPPI INTO NORTH MISSISSIPPI.  REPORTS OF A RAIN/SLEET TO
RAIN/SNOW MIX HAVE ALREADY BEEN REPORTED THIS MORNING AT SEVERAL
LOCATIONS ALONG AND WEST OF THE MISSISSIPPI RIVER.  THIS WINTERY
PRECIPITATION...AS STATED EARLIER...WILL CONTINUE TO SPREAD FURTHER
TO THE EAST THROUGH THE MID MORNING HOURS.  IN ADDITION...AS THE
RESULT OF A STRONG PRESSURE GRADIENT OVER THE REGION...WEST TO
NORTHWEST WINDS SUSTAINED FROM 15 TO 20 KNOTS WITH HIGHER GUSTS ARE
BEING OBSERVED AT MANY SITES THIS MORNING.  THESE GUSTY WINDS WILL
CONTINUE THROUGH THE DAY TODAY...BUT WILL WEAKEN TO AROUND 10 KNOTS
BY 00Z...AND WEAKEN FURTHER TO BETWEEN 5-10 KNOTS AFTER MIDNIGHT.

CONDITIONS WILL IMPROVE FROM WEST TO EAST DURING THE AFTERNOON AND
EVENING HOURS...WITH VFR CONDITIONS EXPECTED AT ALL SITES BETWEEN
03-06Z TONIGHT AND CONTINUING INTO EARLY FRIDAY MORNING. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       39  29  51  32 / 100   3   0   0
MERIDIAN      39  29  51  27 / 100   6   0   0
VICKSBURG     44  31  54  33 /  79   3   0   0
HATTIESBURG   39  27  57  29 / 100   3   0   0
NATCHEZ       41  30  56  33 /  85   3   0   0
GREENVILLE    44  32  51  32 /  63   3   0   0
GREENWOOD     42  29  53  31 /  71   3   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR MSZ018-019-
     025>066-072>074.

     WINTER STORM WARNING UNTIL 6 PM CST THIS AFTERNOON FOR
     MSZ028>033-037>039-043>066-072>074.

     WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR MSZ018-
     019-025>027-034>036-040>042.

LA...LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR LAZ007>009-
     015-016-023>026.

     WINTER STORM WARNING UNTIL 6 PM CST THIS AFTERNOON FOR LAZ016-
     023>026.

     WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR
     LAZ007>009-015.

AR...LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ARZ074-075.

     WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ARZ074-
     075.

&&

CAB/40/19
Hazardous weather outlook, Dec 11, 7:20 AM CST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...COR
NATIONAL WEATHER SERVICE JACKSON MS
720 AM CST THU DEC 11 2008

LAZ016-023>026-MSZ028>033-037>039-043>066-072>074-121330-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
716 AM CST THU DEC 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL AND SOUTHERN
MISSISSIPPI AND EAST CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING REMAIN IN EFFECT FOR THE AREA ALONG AND
SOUTHEAST OF A LINE FROM WINNSBORO TO VICKSBURG TO EUPORA THROUGH 6
PM. A LARGE UPPER LEVEL SYSTEM IS MOVING ACROSS THE SOUTHERN
LOUISIANA AND WILL MOVE INTO ALABAMA TONIGHT. THIS HAS ALLOWED
PRECIPITATION TO QUICKLY CHANGE OVER TO SNOW ACROSS THE HIGHWAY 98
AND 84 CORRIDORS. SNOW WILL CONTINUE TO QUICKLY ACCUMULATE IN THAT
AREA AND WILL LEAD TO ICY CONDITIONS ON ELEVATED ROADS. SLEET WILL
CONTINUE TO MIX IN WITH THE RAIN ACROSS CENTRAL MISSISSIPPI AND
SHOULD CHANGE OVER TO SNOW LATE THIS MORNING. SNOW ACCUMULATIONS OF 3
TO 4 INCHES ARE POSSIBLE AND THERE IS A GOOD CHANCE THAT THE LINE OF
HEAVIER SNOW DEVELOPING ACROSS THE SOUTH AND SOUTHEAST WILL LEAD TO
GREATER SNOW ACCUMULATIONS POSSIBLY APPROACHING 6 INCHES.

IN ADDITION...NORTHERLY WINDS WILL INCREASE TO 15 TO 25 MPH WITH
HIGHER GUSTS THURSDAY. THIS WILL KEEP WIND CHILLS BELOW FREEZING
ALONG WITH HAZARDOUS DRIVING CONDITIONS ALONG EAST-WEST ORIENTED
HIGHWAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED

ARZ074-075-LAZ007>009-015-MSZ018-019-025>027-034>036-040>042-
121330-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-
HOLMES-ISSAQUENA-SHARKEY-YAZOO-
716 AM CST THU DEC 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY REMAIN IN EFFECT FOR THE AREA ALONG AND
NORTHWEST OF A LINE FROM WINNSBORO TO VICKSBURG TO EUPORA THROUGH 6
PM TODAY. A LARGE UPPER LEVEL SYSTEM WILL CONTINUE TO MOVE ACROSS THE
SOUTHEASTERN LOUISIANA AND INTO ALABAMA TONIGHT. THIS WILL CONTINUE
TO BRING LIGHT RAIN MIXING WITH SLEET AND SNOW AT TIMES THIS MORNING.
RAIN MAY STILL COMPLETELY CHANGE OVER TO SNOW BUT THERE WILL LIKELY
BE ONLY A LIGHT DUSTING IF THIS OCCURS. PRECIPITATION WILL COME TO AN
END AROUND MIDDAY.

N ADDITION...NORTHERLY WINDS WILL INCREASE TO 15 TO 25 MPH WITH
GUSTS POSSIBLY APPROACHING 40 MPH POSSIBLE. THIS WILL KEEP WIND
CHILLS BELOW FREEZING ALONG WITH HAZARDOUS DRIVING CONDITIONS ALONG
EAST- WEST ORIENTED HIGHWAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

99

In the hours before

Local storm report, Dec 11, 9:32 AM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
932 AM CST THU DEC 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0929 AM     SNOW             MONTICELLO              31.55N 90.11W
12/11/2008  U0.0 INCH        LAWRENCE           MS   EMERGENCY MNGR

            TREE FELL ON A HOUSE IN LAWRENCE COUNTY.

&&

WESTER
Local storm report, Dec 11, 9:52 AM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
952 AM CST THU DEC 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     SNOW             MCCALL CREEK            31.51N 90.70W
12/11/2008  E2.2 INCH        FRANKLIN           MS   EMERGENCY MNGR

            ABOUT 2 1/4 INCHES HAS ACCUMULATED AROUND MCCALL CREEK.
            SNOW IS BEGINNING TO CHANGE BACK OVER TO SLEET NOW.

&&

WESTER
Special weather statement, Dec 11, 10:15 AM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1015 AM CST THU DEC 11 2008

MSZ044>046-048>066-072>074-111800-
ADAMS-CLAIBORNE-CLARKE-COPIAH-COVINGTON-FORREST-FRANKLIN MS-HINDS-
JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-LAUDERDALE-
LAWRENCE-LEAKE-LINCOLN-MARION-NESHOBA-NEWTON-RANKIN-SCOTT-SIMPSON-
SMITH-
1015 AM CST THU DEC 11 2008

...WINTER STORM WARNING REMAINS IN EFFECT TODAY ALONG AND SOUTHEAST
OF THE NATCHEZ TRACE PARKWAY...
...POOR TRAVEL CONDITIONS CONTINUE IN THESE AREAS...

SNOW AND SLEET IS NOW AFFECTING MUCH OF CENTRAL AND SOUTHERN
MISSISSIPPI. ROAD CONDITIONS ARE REPORTED AS POOR...PARTICULARLY
FROM JACKSON SOUTH AND SOUTHEAST. IN PARTICULAR...INTERSTATE 55 FROM
JACKSON TO BROOKHAVEN...US HIGHWAY 49 FROM JACKSON TO
HATTIESBURG...AND US HIGHWAYS 84 AND 98 FROM MEADVILLE TO
HATTIESBURG...WERE BEING AFFECTED BY SNOW AND SLEET. ROADS WERE
SLUSHY WITH AREAS OF ICE ON BRIDGES AND OVERPASSES.

IT APPEARS AS THOUGH THE AXIS OF HEAVIEST SNOW AND SLEET
ACCUMULATIONS WILL BE BOUNDED BY AN AREA FROM BROOKHAVEN...TO
BRANDON...TO FOREST...TO LUMBERTON. TOTAL SNOWFALL OF 4 TO 8
INCHES...WITH A FEW ISOLATED HEAVIER TOTALS...SHOULD OCCUR. PERIODS
OF VERY HEAVY SNOW...WITH VISIBILITY NEAR ZERO AND THUNDER...MAY
OCCUR AT TIMES IN THIS AREA THROUGH THE MIDDAY HOURS. WINDS WILL BE
INCREASING THROUGH THE DAY IN THIS AREA...AND THIS MAY CAUSE POWER
OUTAGES AND SNOW WEIGHTED LIMBS FALL ON POWERLINES. THE JACKSON
METRO AREA IS RIGHT ON THE LINE BETWEEN RAIN...SLEET AND SNOW. SNOW
AND SLEET ACCUMULATIONS WILL BE HEAVIEST IN THE SOUTHEAST SECTIONS
OF THE METRO...INCLUDING BRANDON AND FLORENCE...WHILE AREAS IN THE
NORTHWEST PART OF THE METRO...FROM CLINTON TO FLORA...WILL LIKELY
SEE LITTLE IF ANY ACCUMULATION.

AREAS IN THE INTERSTATE 59 CORRIDOR...AND ALONG US HIGHWAY 45 INTO
THE GOLDEN TRIANGLE...WILL LIKELY SEE LIGHTER PRECIPITATION THROUGH
MIDDAY WITH A MIXTURE OF RAIN...SLEET AND SNOW. EVENTUALLY...
STEADIER PRECIPITATION WITH A MIXTURE OF SNOW AND SLEET SHOULD
SPREAD BACK INTO THIS AREA THIS AFTERNOON...WITH ACCUMULATIONS OF 1
TO AS MUCH AS LOCALLY 4 INCHES BEFORE THE PRECIPITATION TAPERS OFF
THIS EVENING.

AREAS WEST OF THE NATCHEZ TRACE PARKWAY WILL SEE NO ACCUMULATION OF
WINTRY PRECIPITATION TODAY.

LISTEN TO NOAA WEATHER RADIO FOR THE LATEST UPDATES ON THE WINTER
WEATHER SITUATION.

AEG
Special weather statement, Dec 11, 10:15 AM CST, 22 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1015 AM CST THU DEC 11 2008

MSZ044>046-048>066-072>074-111800-
ADAMS-CLAIBORNE-CLARKE-COPIAH-COVINGTON-FORREST-FRANKLIN MS-HINDS-
JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-LAUDERDALE-
LAWRENCE-LEAKE-LINCOLN-MARION-NESHOBA-NEWTON-RANKIN-SCOTT-SIMPSON-
SMITH-
1015 AM CST THU DEC 11 2008

...WINTER STORM WARNING REMAINS IN EFFECT TODAY ALONG AND SOUTHEAST
OF THE NATCHEZ TRACE PARKWAY...
...POOR TRAVEL CONDITIONS CONTINUE IN THESE AREAS...

SNOW AND SLEET IS NOW AFFECTING MUCH OF CENTRAL AND SOUTHERN
MISSISSIPPI. ROAD CONDITIONS ARE REPORTED AS POOR...PARTICULARLY
FROM JACKSON SOUTH AND SOUTHEAST. IN PARTICULAR...INTERSTATE 55 FROM
JACKSON TO BROOKHAVEN...US HIGHWAY 49 FROM JACKSON TO
HATTIESBURG...AND US HIGHWAYS 84 AND 98 FROM MEADVILLE TO
HATTIESBURG...WERE BEING AFFECTED BY SNOW AND SLEET. ROADS WERE
SLUSHY WITH AREAS OF ICE ON BRIDGES AND OVERPASSES.

IT APPEARS AS THOUGH THE AXIS OF HEAVIEST SNOW AND SLEET
ACCUMULATIONS WILL BE BOUNDED BY AN AREA FROM BROOKHAVEN...TO
BRANDON...TO FOREST...TO LUMBERTON. TOTAL ACCUMULATIONS OF 4 TO 8
INCHES...WITH A FEW ISOLATED HEAVIER TOTALS...SHOULD OCCUR. PERIODS
OF VERY HEAVY SNOW...WITH VISIBILITY NEAR ZERO AND THUNDER...MAY
OCCUR AT TIMES IN THIS AREA THROUGH THE MIDDAY HOURS. WINDS WILL BE
INCREASING THROUGH THE DAY IN THIS AREA...AND THIS MAY CAUSE POWER
OUTAGES AS SNOW WEIGHTED LIMBS AND TREES FALL ON POWERLINES.

THE JACKSON METRO AREA IS RIGHT ON THE LINE BETWEEN RAIN...SLEET AND
SNOW. SNOW AND SLEET ACCUMULATIONS WILL BE HEAVIEST IN THE SOUTHEAST
SECTIONS OF THE METRO...INCLUDING BRANDON AND FLORENCE...WHILE AREAS
IN THE NORTHWEST PART OF THE METRO...FROM CLINTON TO FLORA...WILL
LIKELY SEE LITTLE IF ANY ACCUMULATION.

AREAS IN THE INTERSTATE 59 CORRIDOR...AND ALONG US HIGHWAY 45 INTO
THE GOLDEN TRIANGLE...WILL LIKELY SEE LIGHTER PRECIPITATION THROUGH
MIDDAY WITH A MIXTURE OF RAIN...SLEET AND SNOW. EVENTUALLY...
STEADIER PRECIPITATION WITH A MIXTURE OF SNOW AND SLEET SHOULD
SPREAD BACK INTO THIS AREA THIS AFTERNOON...WITH ACCUMULATIONS OF 1
TO AS MUCH AS LOCALLY 4 INCHES BEFORE THE PRECIPITATION TAPERS OFF
THIS EVENING.

AREAS WEST OF THE NATCHEZ TRACE PARKWAY WILL SEE NO ACCUMULATION OF
WINTRY PRECIPITATION TODAY.

LISTEN TO NOAA WEATHER RADIO FOR THE LATEST UPDATES ON THE WINTER
WEATHER SITUATION.

AEG
Local storm report, Dec 11, 10:30 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1030 AM CST THU DEC 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 AM     SNOW             BASSFIELD               31.50N 89.74W
12/11/2008  E3.0 INCH        JEFFERSON DAVIS    MS   EMERGENCY MNGR

            AT LEAST 2 TO 3 INCHES OF SNOW REPORTED ACROSS MUCH OF
            JEFFERSON DAVIS COUNTY.

&&

WESTER
Local storm report, Dec 11, 10:32 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1032 AM CST THU DEC 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 AM     SNOW             PRENTISS                31.60N 89.87W
12/11/2008  E4.0 INCH        JEFFERSON DAVIS    MS   PUBLIC

            4.0 INCHES REPORTED ON THE GROUND IN PRENTISS.

&&

WESTER

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 8:52 PM CSTRiver Flood WarningJANNeshoba9 days
Dec 10, 9:09 PM CSTRiver Flood WarningJANClay5 days
Dec 10, 9:09 PM CSTRiver Flood WarningJANNoxubee8 days
Dec 11, 7:09 AM CSTRiver Flood WarningJANLeake4 days
Dec 11, 7:21 AM CSTAreal Flood WarningJANAttala, Choctaw, Clarke, Clay, Hinds, Jasper and 13 more4 hr
Dec 11, 7:23 AM CSTRiver Flood WarningJANMadison, Yazoo14 days
Dec 11, 7:23 AM CSTRiver Flood WarningJANHinds, Warren17 days
Dec 11, 10:23 AM CSTRiver Flood WarningJANLeake8 days
Dec 11, 10:23 AM CSTRiver Flood WarningJANLeake10 days
Dec 11, 10:23 AM CSTRiver Flood WarningJANAttala3 days
Dec 11, 10:23 AM CSTRiver Flood WarningJANLeake7 days
Dec 11, 10:23 AM CSTRiver Flood WarningJANHinds, Rankin10 days
Dec 11, 10:36 AM CSTWinter Weather AdvisoryJANAttala, Choctaw, Claiborne, Franklin, Jefferson, Montgomery and 1 more3 hr
Dec 11, 10:37 AM CSTRiver Flood WarningJANCopiah, Simpson11 days
Dec 11, 10:37 AM CSTRiver Flood WarningJANLawrence12 days
Dec 11, 10:37 AM CSTRiver Flood WarningJANSimpson34 hr
Dec 11, 11:21 AM CSTRiver Flood WarningJANClarke46 hr
Dec 11, 1:59 PM CSTWinter Weather AdvisoryJANClarke, Clay, Forrest, Jones, Kemper, Lamar and 5 more4 hr

Nearby

River Flood Warnings in Mississippi, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.